Drought, Alexander
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Alexander forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Slow improvement continued in long-term drought conditions. Rainfall was below normal during the month of December, but this deficit was partially offset by low evaporation rates from colder winter weather.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Slow improvement continued in long-term drought conditions. Rainfall was below normal during the month of December, but this deficit was partially offset by low evaporation rates from colder winter weather. Moderate drought conditions persisted throughout December along and south of a line from Anna to Vienna and Golconda. The drought ended along and north of a Marion to Harrisburg line. Impacts were very few, since the growing season was over for most crops. Farm ponds used for irrigating livestock remained low. At the Carbondale airport, December monthly rainfall was about an inch below normal. The drought began in May and continued into January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 30, 5:10 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 510 PM CST FRI NOV 30 2012 .UPDATE... ISSUED AT 510 PM CST FRI NOV 30 2012 UPDATED THE AVIATION SECTION. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 209 PM CST FRI NOV 30 2012 WITH LOW PRESSURE SYSTEM EVOLVING/LIFTING ACROSS GREAT LAKES...PAH FA WILL BE IN WARMING/MOISTENING S-SWLY FLOW OUT AHEAD. LOOKING AT TIME HEIGHT CROSS SECTIONS AND AREA SOUNDINGS AND UPSTREAM FROM WHAT HAPPENED THIS MORNING...DO NOT THINK A WIDESPREAD FOG/DRIZZLE SCENARIO IS EXPECTED. WILL INTRODUCE CHANCE PCPN IN THE OZARKS TMRW AND THEN SPREAD THEM EASTWARD OVER THE WEEKEND AS THE SYSTEM LIFTS. THE BEST PCPN CHANCE WILL COME SUNDAY...THEN CHANCES DIMINISH AS THE FRONT EVOLVES INTO A WARM BOUNDARY AND MOVES NORTHEAST SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 209 PM CST FRI NOV 30 2012 LITTLE CHANGE IN THE MODELS IS EVIDENT WITH THE FIRST SYSTEM TO AFFECT OUR REGION MONDAY NIGHT AND TUESDAY. A MODERATELY STRONG 500 MB SHORTWAVE TROUGH WILL MOVE QUICKLY EAST ACROSS THE PLAINS MONDAY...AND ACROSS THE OHIO VALLEY TUESDAY. AN ASSOCIATED COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE LOWER OHIO VALLEY EARLY TUESDAY MORNING. A FAIRLY NARROW BUT SOLID BAND OF SHOWERS WILL LIKELY ACCOMPANY THE FRONT...WITH SOME EMBEDDED THUNDERSTORMS POSSIBLE. MODELS FORECAST VERY WEAK INSTABILITY...BUT UNSEASONABLY HIGH PRECIP WATER VALUES AND STRONG FRONTAL FORCING SHOULD RESULT IN WIDESPREAD PRECIP COVERAGE. POPS WILL BE KEPT IN THE LIKELY RANGE IN MOST AREAS. THE RATHER FAST MOVEMENT OF THE FRONT SHOULD KEEP QPF IN THE LIGHT TO MODERATE RANGE. AHEAD OF THE FRONT...TEMPS MONDAY WILL BE UNSEASONABLY MILD. GUIDANCE VALUES MAY BE A LITTLE HIGH IF WIDESPREAD LOW CLOUDINESS PERSISTS THROUGH THE DAY. WILL SHAVE A COUPLE DEGREES OFF GFS AND ECMWF MOS HIGHS. THIS PRODUCES HIGHS THAT ARE 3 TO 6 DEGREES BELOW RECORD HIGHS AT KPAH/KEVV. IN THE WAKE OF THE FRONT...TEMPS WILL COOL DOWN /BUT NOT AS MUCH AS EARLIER MODEL RUNS INDICATED/. LATEST MODEL OUTPUT INDICATES HIGHS MAINLY IN THE 50S WEDNESDAY AND THURSDAY...WITH THE ECMWF STILL WARMER THAN THE GFS. THE MOST NOTICEABLE CHANGE WILL BE COLDER NIGHT TIME LOWS DUE TO STRONGER RADIATIONAL COOLING /CLEAR SKIES AND LIGHT WINDS/. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST ON DAY 7 /FRIDAY/. THE FASTER 12Z ECMWF BRINGS THE FRONT ACROSS THE OHIO VALLEY DURING THE DAY FRIDAY. FORECAST MOISTURE AND INSTABILITY PARAMETERS ARE VERY SIMILAR TO THE EARLY WEEK SYSTEM...AND FRONTAL FORCING WILL AGAIN BE QUITE STRONG. THEREFORE...WILL INTRODUCE HIGH CHANCE POPS AND MENTION THUNDER FOR DAY 7. && .AVIATION... ISSUED AT 510 PM CST FRI NOV 30 2012 SOME CLOUDS POSSIBLE IN THE 3-5K/FT LAYER ESPECIALLY KPAH AND WEST KY. OTHERWISE CONSIDERABLE HIGH CLOUDS. LIGHT SOUTH WINDS TONIGHT WILL PICK UP AGAIN SATURDAY. GUSTS IN THE 15 TO 20 KT RANGE POSSIBLE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CST FRI NOV 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422115, 422116, 422117, 422118, 422119, 422120, 422121, 422122, 422123, 422124, 422125, 422126, 422127.